It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-29-2006, 04:24 PM   #1
Newbie
(female)
 
Join Date: Apr 2006
Posts: 4
ashlyb HB User
Please Help....

For the last year I have been on a rollercoster. I started having random panic attacks for no reason. They put me on anti-depressants. They never really have helped me like I thought they would. I still feel foggy in my head and find it hard to pay attention to things. Anyways I went to the Doc to see if I could up my dosage and she said she wanted to test my Thyroid. So my results came back and the levels were all down. She put me on synthroid but I don't think it is near enough. I am so tired ALL day. I probably sleep more hours out of the day than I am awake. I feel exsausted everytime I wake up. I never feel refreshed from any sleep. Does anyone or has anyone ever felt this horrible before? Will it get better? I eventually want to get off the anti-depressants. Could this fogginess in my head be associated with they hypothyroid? Any help would be greatful. Thanks so much!

 
Old 04-29-2006, 04:34 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: Please Help....

hi there. welcome.

how long have you been taking synthroid and what is your dosage?

it can take quite a while to start feeling better. weeks or months. i think you'll find most people agree. there is no quick-fix and we have to deal with annoying and sometimes frightening symptoms while waiting for the medication to 'kick in' but the good news is things will get better.

you might want to post your blood levels here, along with ranges. its helpful to know exactly what your results were.

 
Sponsors Lightbulb
   
Old 04-29-2006, 04:48 PM   #3
Newbie
(female)
 
Join Date: Apr 2006
Posts: 4
ashlyb HB User
Re: Please Help....

I have only been taking for like 6 weeks and I am on 75mg. I am going back to the doc to do some more blood work to see if the dosage needs to be higher and I will find out my levels when I do that. Thanks for the post!

 
Old 04-29-2006, 05:34 PM   #4
Junior Member
(female)
 
Join Date: Apr 2006
Location: Canada
Posts: 14
MarlaP HB User
Re: Please Help....

Hi Ashley,
You are definitely not alone in this, most days I feel exactly the same way you do. In fact, everything you've written sounds like it's coming from me. I've been taking antidepressants for.... maybe 5 years now and thyroid medication for 1 year. I'd like to say this is really easy but the reality is (as I'm sure you know) it's frustrating more often than not and is really difficult not to feel like yourself most of the time. But the good news is that you're definitely not alone, that this is not something that's just going on "inside your head", it is a real problem and that means that it's something that can be fixed. I really hope you start to feel better soon.

 
Old 04-29-2006, 07:16 PM   #5
Veteran
(female)
 
Join Date: Apr 2006
Location: Idaho
Posts: 328
lookin4aclue HB User
Re: Please Help....

Hi Ashley,
Just a quick thing you should know about the meds, it does take time for them to work, and until you are on the proper dose it will be like a rollercoaster ride. They started you on a very low dose and if test results come back still low then you will again have your meds upped. They really are doing it the right way. You should not start out on a high dose just because your sick, it can make things worse for you. You will feel like a pin cushion before to long. Being hypo can cause depression, so stay on the meds for that till you are at a normal level, and are feeling better, then ask the doc if you can try to come off them. Most meds for depression need to be tappered off, so don't just stop taking them it would make you ill. Been there done that....thought that I was going to die! Hope you feel better soon.

 
Old 04-30-2006, 06:01 AM   #6
Inactive
(female)
 
Join Date: Feb 2006
Location: Apple Valley, CA
Posts: 469
sudufu HB User
Re: Please Help....

Hi ashlyb welcome ~

Taking just Synthroid for 7 weeks, I know EXACTLY the BRAIN FOG you speak of. Many patients feel better when a T3 med, such as Cytomel, is added to Thyriod treatment. Synthroid is a time-released T4 that your body has to convert to T3. Some (many?) patients have trouble with that conversion in itself. I felt like MYSELF again on a T3/t4 combo medication, quick acting Armour. (A is NOT the only T3/t4 med) Right now I'm on 25 mcg's of Syn along with 3/4 grain of Armour. I'm only 3 months new to this thyroid RolLeRCoAsteR myself, so that could be different next month.

Synthroid isn't the only Thy med out there. (Synthroid & Zoloft didn't mix well for me - off Z now) Have you done any research? We patients are our own BEST advocates !

It's all about trying different things, to SEE what works BEST for YOU, in my opinion. They're OUR bodies afterall. Also, I'd recommend any of Mary Shomon's books. She is Hypo patient herself.

Good luck to you,
Sue

Last edited by sudufu; 04-30-2006 at 06:03 AM.

 
Old 04-30-2006, 08:12 AM   #7
Newbie
(female)
 
Join Date: Apr 2006
Posts: 4
ashlyb HB User
Re: Please Help....

Thank you all so much for your reassurance. Sometimes I start to think I am just going crazy!!! But thanks for your support!

 
Old 04-30-2006, 08:17 AM   #8
Newbie
(female)
 
Join Date: Apr 2006
Posts: 4
ashlyb HB User
Re: Please Help....

Sue,
I am starting to feel like the Synthroid and Lexapro aren't a good combo for me either. Once I started mixing the 2 I am twice as tired!!! I might try those books. Thanks for the advice Sue!!!

 
Old 04-30-2006, 09:17 AM   #9
Inactive
(female)
 
Join Date: Feb 2006
Location: Apple Valley, CA
Posts: 469
sudufu HB User
Re: Please Help....

Hi again ashly ~

While I was taking Z & Synthroid, here were my side-effects. Please remember that everyone is different:
1) feeling all JACKED up
2) insomnia or getting maybe 5 hours of BRO KEN sleep
3) feeling so-SO to meloncoly to depressed/IRrRtatED to feeling like I was taking DEPRESSANTS

Of course the more meds you take, the higher poisibility of drug interactions YOU HAVE. Think I read somewhere that anxiety/anti-d's either bring out the WORST or BEST in each other when combined with Synthroid.
Me w/ Z + Syn = WORST !!!

Last edited by sudufu; 04-30-2006 at 09:17 AM.

 
Old 04-30-2006, 09:33 AM   #10
Senior Member
(female)
 
Join Date: Sep 2005
Posts: 198
Kharma HB User
Re: Please Help....

Quote:
Originally Posted by ashlyb
For the last year I have been on a rollercoster. I started having random panic attacks for no reason. They put me on anti-depressants. They never really have helped me like I thought they would. I still feel foggy in my head and find it hard to pay attention to things. Anyways I went to the Doc to see if I could up my dosage and she said she wanted to test my Thyroid. So my results came back and the levels were all down. She put me on synthroid but I don't think it is near enough. I am so tired ALL day. I probably sleep more hours out of the day than I am awake. I feel exsausted everytime I wake up. I never feel refreshed from any sleep. Does anyone or has anyone ever felt this horrible before? Will it get better? I eventually want to get off the anti-depressants. Could this fogginess in my head be associated with they hypothyroid? Any help would be greatful. Thanks so much!
Man, that's how it all started for me too. Panic attacks, depression... medication for well over a year before someone decided to test Thyroid. Once my thyroid started getting within normal levels, the anxiety attacks pretty much went away and I discontinued the antidepressants.

I'm betting the fogginess is caused by hypothyroid. We call it brain fog and you'll see it's a very common symptom. This does get a lot better as your levels become optimized. As some one said earlier though, you have to up thyroid medications gradually. That means having to wait 6-8 weeks to retest every time your dosage is increased. I understand your frustration but hang in there, it will get better. It just takes time.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not Again Please 2 yr Post ACDF tamter Spinal Cord Disorders 5 05-01-2010 07:44 PM
Anyone recovering from drugs please help, need information tandycipps Addiction & Recovery 3 04-27-2010 10:21 AM
Please Help tymcr4 HIV Prevention 12 04-27-2010 07:10 AM
Denied- Questions Please joanne723 Disabilities 5 04-26-2010 02:13 PM
Need help with labs please starlightlizzy Thyroid Disorders 2 04-25-2010 11:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!